Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 25, 2011, 4:23 AM EST. It took effect at Jan 25, 2011, 9:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 4:23 AM EST (09:23 UTC)
- In effect from
- Jan 25, 2011, 9:00 AM EST
- Expired
- Jan 26, 2011, 7:00 PM EST
- In force
- 34 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
070 WHUS72 KTAE 250923 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EST TUE JAN 25 2011 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM EST /8 AM CST/ THIS MORNING UNTIL 7 PM EST /6 PM CST/ WEDNESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE FLORIDA PANHANDLE LATE THIS AFTERNOON THROUGH TONIGHT BRINGING SHOWERS AND THUNDERSTORMS AND AN INCREASE IN WINDS AND SEAS TO THE MARINE AREA. ALTHOUGH THE RAIN WILL LIKELY END BY WEDNESDAY MORNING AS THE LOW MOVES INTO THE CAROLINAS...WINDS AND SEAS WILL LIKELY REMAIN AT ADVISORY LEVELS THROUGH THE DAY ON WEDNESDAY. GMZ730-750-755-765-770-775-252100- /O.NEW.KTAE.SC.Y.0006.110125T1400Z-110127T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 423 AM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST WEDNESDAY. * WINDS: SOUTH 20 TO 25 KNOTS TODAY BECOMING WEST 20 TO 25 KNOTS ON WEDNESDAY. * SEAS: 4 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET OFFSHORE TODAY...EXCEPT 2 TO 3 FEET APALACHEE BAY. WEDNESDAY...SEAS 4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OFFSHORE...EXCEPT 2 TO 4 FEET APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
6 follow-up statements
569 WHUS72 KTAE 251425 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 925 AM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... .AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE EAST ALONG THE NORTHEAST GULF COAST THIS AFTERNOON...THEN NORTHEAST ACROSS GEORGIA AND INTO THE CAROLINA TONIGHT AND WEDNESDAY. SHOWERS AND THUNDERSTORMS...ELEVATED WINDS AND SEAS...AND ABOVE NORMAL TIDES ARE ALL EXPECTED TODAY. ALTHOUGH THE RAIN WILL LIKELY END LATE TONIGHT INTO WEDNESDAY MORNING AS THE LOW MOVES INTO THE CAROLINAS...WINDS AND SEAS WILL REMAIN HIGH...LIKELY AT ADVISORY LEVELS. WINDS AND SEAS WILL SUBSIDE THURSDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE GULF COAST. GMZ730-750-755-765-770-775-252230- /O.CON.KTAE.SC.Y.0006.000000T0000Z-110127T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 925 AM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * WINDS: SOUTH NEAR 20 KNOTS TODAY...BECOMING WEST 20 TO 25 KNOTS ON WEDNESDAY. * SEAS: 4 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET OFFSHORE TODAY. WEDNESDAY...SEAS 4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
615 WHUS72 KTAE 251936 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 236 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE FROM MOBILE TO NORTH CAROLINA TONIGHT. SHOWERS AND THUNDERSTORMS WILL END TONIGHT AS WINDS SHIFT FROM SOUTH TO WEST BEHIND A COLD FRONT BEING DRAGGED THROUGH THE MARINE AREA BY THE LOW PRESSURE SYSTEM. ADVISORY LEVEL WINDS AND SEAS ARE LIKELY TONIGHT THROUGH WEDNESDAY. WINDS AND SEAS WILL SUBSIDE BY THURSDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE GULF COAST. GMZ730-750-755-765-770-775-260345- /O.CON.KTAE.SC.Y.0006.000000T0000Z-110127T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 236 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * WINDS: SOUTH 10 TO 15 KNOTS THIS EVENING...BECOMING WEST AROUND 20 KNOTS AFTER MIDNIGHT. NORTHWEST 20 TO 25 KNOTS WEDNESDAY MORNING. * SEAS: 4 TO 6 FEET...BUILDING TO 5 TO 7 FEET LATE TONIGHT. WEDNESDAY...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
937 WHUS72 KTAE 260223 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 923 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH GEORGIA TO NORTH CAROLINA OVERNIGHT. SHOWERS WILL THEN END AS WINDS SHIFT FROM SOUTHWEST TO WEST BEHIND A COLD FRONT BEING DRAGGED THROUGH THE MARINE AREA BY THE LOW PRESSURE SYSTEM. IN ITS WAKE...WINDS WILL SHIFT TO NORTHWEST BECOME GUSTY...AND ALONG WITH SEAS INCREASE TO ADVISORY LEVELS. WINDS AND SEAS WILL SUBSIDE BY THURSDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE GULF COAST. GMZ730-750-755-765-770-775-261030- /O.CON.KTAE.SC.Y.0006.000000T0000Z-110127T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 923 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * WINDS: SOUTHWEST AROUND 15 KNOTS...BECOMING WEST AROUND 20 KNOTS AFTER MIDNIGHT. NORTHWEST 20 TO 25 KNOTS WEDNESDAY MORNING. * SEAS: 4 TO 6 FEET...BUILDING TO 5 TO 7 FEET LATE TONIGHT. WEDNESDAY...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BLOCK/FOURNIER
903 WHUS72 KTAE 260924 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 AM EST WED JAN 26 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... .NORTHWESTERLY WINDS WILL RAMP UP QUICKLY TO STRONG SMALL CRAFT ADVISORY CONDITIONS FROM WEST TO EAST ACROSS THE COASTAL WATERS EARLY THIS MORNING...AND WILL GRADUALLY SUBSIDE DURING THE AFTERNOON. SEAS WILL BE SLOWER TO RAMP DOWNWARD...SO WILL KEEP THE CURRENT END TIME OF THE SMALL CRAFT ADVISORY AT 7 PM EST THIS EVENING. MUCH LIGHTER NORTHWEST WINDS ARE EXPECTED ON THURSDAY... WITH SOME MODERATE WESTERLY WINDS RETURNING FOR FRIDAY. THESE HIGHER WINDS WILL BE SHORT LIVED...WITH VERY LIGHT WINDS AND LOW SEAS EXPECTED TO LAST THROUGHOUT THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. GMZ730-750-755-765-770-775-261600- /O.CON.KTAE.SC.Y.0006.000000T0000Z-110127T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 424 AM EST WED JAN 26 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: NORTHWEST AROUND 25 KNOTS WITH GUSTS TO 30 KNOTS EARLY THIS MORNING...GRADUALLY DECREASING TO 15 TO 20 KNOTS THIS AFTERNOON. * SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE...EXCEPT 3 TO 4 FEET IN APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
690
WHUS72 KTAE 261456
MWWTAE
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 AM EST WED JAN 26 2011
...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
.WINDS AND SEAS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON. MUCH
LIGHTER NORTHWEST WINDS ARE EXPECTED ON THURSDAY... WITH SOME
MODERATE WESTERLY WINDS RETURNING FOR FRIDAY. THESE HIGHER WINDS
WILL BE SHORT LIVED...WITH VERY LIGHT WINDS AND LOW SEAS EXPECTED
TO LAST THROUGHOUT THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.
GMZ730-750-755-765-770-775-262300-
/O.CON.KTAE.SC.Y.0006.000000T0000Z-110127T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
956 AM EST WED JAN 26 2011
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING.
* WINDS: NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS.
* SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 9 FEET OFFSHORE...EXCEPT
2 TO 4 FEET IN APALACHEE BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.
&&
$$
FOURNIER265 WHUS72 KTAE 261837 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 137 PM EST WED JAN 26 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... .WINDS AND SEAS WILL SUBSIDE TONIGHT AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE GULF OF MEXICO. THIS SYSTEM WILL BE THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND...WITH WINDS AND SEAS REMAINING BELOW ADVISORY LEVELS. GMZ730-750-755-765-770-775-270000- /O.CON.KTAE.SC.Y.0006.000000T0000Z-110127T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 137 PM EST WED JAN 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: NORTHWEST 15 TO 20 KNOTS. * SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 9 FEET OFFSHORE...EXCEPT 2 TO 4 FEET IN APALACHEE BAY. SEAS SUBSIDING TO 2 TO 4 FEET NEAR SHORE AND 4 TO 6 FEET OFFSHORE AFTER 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:51 AM EST, 32 minutes earlier.
Area forecast discussion, Jan 25, 3:51 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EST TUE JAN 25 2011
...SLIGHT RISK OF SEVERE STORMS FOR THE SOUTHEAST BIG BEND THIS
AFTERNOON...
.SYNOPSIS...
AN AREA OF LOW PRESSURE DEVELOPING IN THE GULF OF MEXICO WILL MOVE
EASTWARD TODAY THROUGH THE AREA...PROVIDING RAIN AND A CHANCE OF
THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORMS IS STILL EXPECTED
TO BE NEAR AND SOUTHEAST OF A LINE FROM MEXICO BEACH TO
TALLAHASSEE TO VALDOSTA WITH A SLIGHT RISK OF SEVERE STORMS OVER
THE SOUTHEAST BIG BEND. TWO POTENTIAL SCENARIOS FOR THE POSSIBLE
EVOLUTION OF THE CONVECTION ARE DISCUSSED BELOW. TOTAL RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE BETWEEN 1 AND 2 INCHES. DRY WX IS
EXPECTED TO RETURN FOR WEDNESDAY AND THURSDAY.
&&
.SHORT TERM...
(TODAY THROUGH THURSDAY) THE MAIN FOCUS FOR THE SHORT TERM IS ON
TODAY AND TONIGHT AS AN AREA OF LOW PRESSURE MOVES THROUGH THE
REGION. ALTHOUGH BOTH THE NAM AND GFS HAVE COME TO A CONSENSUS ON
THE MAIN LOW TRACKING OVER THE WESTERN PART OF THE FORECAST
AREA...SOME INTERESTING THINGS WILL HAPPEN SOUTH OF THE AREA IN THE
GULF OF MEXICO TODAY THAT COULD INFLUENCE THE FORECAST LOCALLY.
LOOKING AT THE BIG PICTURE...A SUBTLE BUT PERHAPS IMPORTANT ~100
KNOT SUBTROPICAL JET STREAK AT 250 MB IS FORECAST TO SWEEP ACROSS
CENTRAL MEXICO. BY THE AFTERNOON HOURS TODAY...THE LEFT EXIT REGION
OF THIS JET AND THE RIGHT ENTRANCE REGION OF THE MID-LATITUDE JET
WILL BE ALIGNED IN A VERY FAVORABLE POSITION FOR RISING MOTION OVER
THE CENTRAL GULF OF MEXICO. IN ADDITION...THIS WILL BE HAPPENING
NEAR AND OVER A WARM EDDY IN THE LOOP CURRENT WHERE MORE FAVORABLE
THERMODYNAMICS EXIST. THE END RESULT WILL LIKELY BE VERY ROBUST
THUNDERSTORM DEVELOPMENT OVER THE CENTRAL GULF OF MEXICO IN THE FORM
OF A SQUALL LINE AT SOME POINT THIS AFTERNOON THAT WILL MOVE RAPIDLY
EASTWARD THIS EVENING. THESE VERY INTENSE THUNDERSTORMS SHOULD STAY
SOUTH OF THE AREA...BUT THEY MAY ACT TO LOWER PRESSURES AND
DEVELOP A MESO-LOW IN ASSOCIATION WITH THE SQUALL LINE THAT MAY
DISRUPT OUR LOCAL MOISTURE INFLUX TO SOME EXTENT. IN THIS FIRST
SCENARIO...THE END RESULT WOULD BE SLIGHTLY LOWER RAINFALL AMOUNTS
AND A REDUCED CHANCE OF STRONGER STORMS LOCALLY SINCE ALL OF THE
THERMODYNAMICS AND DYNAMICS ASSOCIATED WITH THE SQUALL LINE WOULD
BE SOUTH OF THE AREA.
HOWEVER...IF THAT DEVELOPMENT IS DELAYED SLIGHTLY...THEN
FAVORABLE LIFT WITH THE RIGHT ENTRANCE REGION OF THE MID-LATITUDE
JET LOCALLY COUPLED WITH THE APPROACH OF THE UPPER LEVEL AND SURFACE
LOW COULD ALLOW STORMS TO DEVELOP FURTHER NORTHWARD INITIALLY. IN
FACT...OUR LOCAL 4 KM WRF IS SHOWING A RATHER IMPRESSIVE LOOKING
QLCS SQUALL LINE CROSSING THE FORECAST AREA DURING THE AFTERNOON AND
EVENING HOURS TODAY. THE LIMITING FACTOR IN THIS SCENARIO WOULD BE
LACK OF SURFACE BASED INSTABILITY WITH FLOW OFF THE COOL SHELF
WATERS OF APALACHEE BAY. THE LOCAL WRF...WHICH ASSIMILATES THE HIGH
RESOLUTION MODIS SST DATA...DOES NOT SHOW ANY SURFACE BASED
INSTABILITY IN THE FORECAST AREA...WITH ONE NOTABLE EXCEPTION OVER
THE SOUTHEAST BIG BEND. IN THE SOUTHEAST BIG BEND REGION...THE LOCAL
HIGH RES WRF ACTUALLY MANAGES TO DEVELOP UPWARDS OF 500-800 J/KG OF
SBCAPE DURING THE LATE AFTERNOON HOURS. THIS HAPPENS IN THE MODEL
BECAUSE IT HAS THE SURFACE WINDS IN THAT AREA MORE SOUTHEASTERLY
THAN DUE SOUTHERLY...WHICH KEEPS THE SURFACE FLOW TRAJECTORY MORE
AWAY FROM APALACHEE BAY AND ALLOWS A RICHER INFLUX OF MOISTURE FROM
THE FL PENINSULA. THIS IS A MUCH MORE THREATENING SCENARIO WHERE WE
END UP WITH HIGHER INSTABILITY AND BACKED SURFACE WINDS THAT COULD
LOCALLY ENHANCE HELICITY AHEAD OF AN APPROACHING QLCS SQUALL LINE.
AS WITH MOST CONVECTIVE SITUATIONS...IT IS HARD TO SAY WHICH
SCENARIO WILL HAPPEN DUE TO THE INHERENT DIFFICULTIES OF EXPLICITLY
FORECASTING CONVECTION. HOWEVER...WITH AT LEAST SOME GUIDANCE SHOWING
THE MORE THREATENING SCENARIO...DO NOT WANT TO DOWNPLAY THE SEVERE
THREAT FOR THE SOUTHEAST BIG BEND TOO MUCH AND HAVE INCLUDED A
SLIGHT CHANCE OF SEVERE WORDING IN THE GRIDS IN THE AREAS THAT SPC
HAS HIGHLIGHTED UNDER A SLIGHT RISK.
.LONG TERM...
(THURSDAY NIGHT THROUGH NEXT TUESDAY)...AS WE HAVE BEEN
ADVERTISING DURING THE LAST FEW NIGHTS...THE AIR MASS BUILDING
IN BEHIND TODAY'S LOW PRESSURE SYSTEM WILL BE OF CONTINENTAL
ORIGIN AND NOT ARCTIC LIKE SO MANY OF THE PRECEDING SFC RIDGES SO
FAR THIS WINTER. THEREFORE...AFTER A COUPLE OF COOL DAYS IN THE
SHORT TERM ON WEDNESDAY AND THURSDAY WITH ONLY LIGHT FREEZES
EXPECTED FOR PARTS OF THE REGION ON THURSDAY AND FRIDAY
MORNINGS...A VERY WELCOME MODERATING TREND IS NOW EXPECTED FOR THE
END OF THE WEEK AND MUCH...IF NOT ALL...OF THE UPCOMING WEEKEND.
WHILE LOWS WILL REMAIN ABOVE FREEZING DURING THIS PERIOD...HIGH
TEMPERATURES SHOULD MODERATE FROM THE LOWER 60S ON FRIDAY...TO THE
BALMY MID TO UPPER 60S ON SATURDAY AND SUNDAY. FOR MONDAY AND
TUESDAY...THERE ARE SOME DISCREPANCIES BETWEEN THE 00 UTC GFS AND
THE OLDER 12 UTC ECMWF... BUT MAINLY JUST IN THE POP
CATEGORY...WITH THE MILD WEATHER LIKELY TO CONTINUE. THE ECMWF HAS
A VERY WET SOLUTION FOR TUESDAY...WHILE THE GFS WOULD ARGUE FOR
HIGHER POPS ON SUNDAY INTO MONDAY...WITH COOLER AND DRIER
CONDITIONS RETURNING FOR TUESDAY. THEREFORE...WILL INTRODUCE POPS
TO THE FCST FOR SUNDAY AFTERNOON...AND WILL KEEP AT LEAST LOW END
POPS IN THROUGH TUESDAY UNTIL A BETTER CONSENSUS CAN BE REACHED.
AS FOR THE NEXT POTENTIAL ARCTIC OUTBREAK WE HAVE BEEN KEEPING AN
EYE ON...IT STILL COULD VERY WELL BE IN THE CARDS FOR NEXT
THURSDAY AND FRIDAY...AS PLENTY OF ARCTIC AIR IN NW CANADA IS
STILL WAITING FOR AN OPPORTUNITY TO PLUNGE SE BACK INTO THE SE
U.S.
&&
.AVIATION...
IT WILL CERTAINLY BE A MUCH MORE CHALLENGING AVIATION FCST TONIGHT
THAN IT WAS AT THIS SAME TIME ON MONDAY NIGHT...AS A DEVELOPING
LOW PRESSURE SYSTEM WHICH IS NOW GETTING ORGANIZED JUST OFF THE SW
COAST OF LA MOVES E-NE THROUGH OUR CWA TODAY. AS THIS LOW
CONTINUES TO SLOWLY STRENGTHEN AND APPROACH OUR AREA FROM THE
WEST...A LARGE SWATH OF RAIN IS EXPECTED TO DEVELOP WELL OUT IN
ITS ADVANCE DUE TO A PERIOD OF STRONG ISENTROPIC LIFT.
INITIALLY...THIS RAIN WILL LIKELY BE LIGHT TO MODERATE AT TIMES
AND SHOULD FALL FROM MAINLY VFR LEVEL CIGS ESPECIALLY DURING THE
OVERNIGHT AND EARLY MORNING HOURS. THEREAFTER...CONDITIONS SHOULD
RAPIDLY DETERIORATE FROM WEST TO EAST DURING THE DAYLIGHT HOURS AS
THE HEAVIER BANDS OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS
(WITH THE BEST CHANCES FOR THUNDER AT TLH AND VLD) ACCELERATE
EASTWARD ACROSS THE TERMINALS. THIS IS EXPECTED TO RESULT IN AN
EXTENDED PERIOD OF MVFR TO IFR CONDITIONS...WITH THE RAIN
LINGERING AFTER 00 UTC WED IN MOST LOCATIONS. EVEN AFTER THE RAIN
ENDS...THERE WILL LIKELY BE A PERIOD OF LOW CLOUDS AND SOME FOG
AFTER THE LOW MOVES THROUGH...SO TIMING THE IMPROVING CONDITIONS
ON WED. SHOULD BE QUITE CHALLENGING AS WELL.
&&
.MARINE...
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
FLORIDA PANHANDLE LATE THIS AFTERNOON THROUGH TONIGHT...BRINGING
SHOWERS AND THUNDERSTORMS...INCREASING WINDS AND SEAS...AND ABOVE
NORMAL TIDES TO THE MARINE AREA. ALTHOUGH THE RAIN WILL LIKELY END
BY WEDNESDAY MORNING AS THE LOW MOVES INTO THE CAROLINAS...WINDS
AND SEAS WILL REMAIN HIGH...LIKELY AT ADVISORY LEVELS. THE SURF
HEIGHTS ARE EXPECTED TO REMAIN BELOW HIGH SURF CRITERIA AT THIS
TIME. THE EXTRATROPICAL STORM SURGE GUIDANCE CONTINUES TO FORECAST
TIDES 1 TO 1.5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY
MORNING...WHICH SHOULD HAVE LITTLE IMPACT ON COASTAL RESIDENTS.
WINDS AND SEAS WILL SUBSIDE THURSDAY AS A HIGH PRESSURE RIDGE
BUILDS ACROSS THE GULF COAST.
&&
.FIRE WEATHER...
WITH A DEVELOPING LOW PRESSURE SYSTEM MOVING INTO THE REGION
TODAY WITH WIDESPREAD RAIN POSSIBLY LINGERING WELL INTO TUESDAY
NIGHT...NO FIRE WEATHER CONCERNS ARE EXPECTED UNTIL THURSDAY OR
FRIDAY. FURTHERMORE...THE NEXT AIR MASS BUILDING IN BEHIND THIS
LOW WILL LIKELY ONLY BE DRY ENOUGH TO POSE A THREAT TO THE FL BIG
BEND AND PANHANDLE...AS THE CRITERIA OF SUB 35 PERCENT RH OVER FL
WILL BE EASIER TO REACH THAN THE MORE DIFFICULT SUB 25 PERCENT
REQUIREMENT FOR OUR AL AND GA ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 63 48 56 30 56 / 100 40 10 0 0
PANAMA CITY 62 46 54 34 54 / 100 40 10 0 0
DOTHAN 51 41 52 31 54 / 100 40 10 0 0
ALBANY 50 42 51 29 54 / 100 40 10 0 0
VALDOSTA 61 50 57 34 57 / 100 60 10 0 0
CROSS CITY 68 52 62 32 58 / 100 80 10 0 0
APALACHICOLA 64 49 57 35 55 / 100 50 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL
WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20
NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA
FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO
KEATON BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA
TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
TO DESTIN FL FROM 20 TO 60 NM.
&&
SYNOPSIS/SHORT TERM/MARINE...DVD
LONG TERM/AVIATION/FIRE WX...GOULDHazardous weather outlook, Jan 24, 8:37 PM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 837 PM EST MON JAN 24 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 837 PM EST MON JAN 24 2011 /737 PM CST MON JAN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... LOW PRESSURE WILL CONTINUE TO ORGANIZE AND APPROACH OUR REGION. SHOWERS AND AREAS OF RAIN WILL BEGIN TO BREAK OUT OVER THE WESTERN HALF OF THE AREA AFTER MIDNIGHT...AND ESPECIALLY TOWARD DAWN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LOW PRESSURE WILL STRENGTHEN AND TRACK ACROSS THE FORECAST AREA ON TUESDAY. THIS WILL BRING WIDESPREAD RAIN TO THE REGION AS WELL AS THE CHANCE OF THUNDERSTORMS. AT THIS TIME...THE GREATEST CHANCE OF THUNDERSTORMS IS ROUGHLY ALONG AND SOUTHEAST OF A LINE FROM MEXICO BEACH TO TALLAHASSEE TO VALDOSTA. SOUTH OF THIS LINE...AND ESPECIALLY SOUTH OF AROUND PERRY...THERE IS A SLIGHT CHANCE FOR A FEW STORMS TO BECOME SEVERE LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. AT THIS TIME THE OVERALL SEVERE THREAT APPEARS LOW... HOWEVER THE SITUATION WILL NEED TO BE MONITORED CLOSELY. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE EXPECTED WITH THIS SYSTEM. IT IS LIKELY THAT LOCALIZED AREA WILL SEE HIGHER TOTALS ASSOCIATED WITH THUNDERSTORMS. THESE RAINFALL AMOUNTS SPREAD ACROSS THE DURATION OF THE DAY DO NOT APPEAR TO BE A SIGNIFICANT FLOODING THREAT. DRY WEATHER THEN RETURNS THROUGH THE REST OF THE WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ACROSS THE FLORIDA BIG BEND SHOULD MONITOR FUTURE FORECASTS IN CASE THE THREAT FOR ISOLATED SEVERE WEATHER INCREASES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:14 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 24 hr |
| Jan 25, 6:32 PM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 6 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.